Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Hives with swelling in hands & feet after taking recreational cocaine, took benadryl, no relief. What in cocaine cause so?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3557 Questions
Question
I did some recreational cocain ( I know NEVER AGAIN I DON'T EVEN DRINK) and am now covered in large raised angry hives and have swelling in hands and feet. I too benydryl. No relief. What is going on? I realize cocaine could be cut with anything but what kind of commOn drug or additive in cocaine could be causing such a severe reaction. I tried cocaine a couple (honestly that is all) times recently for first time and had no reaction.
Posted Tue, 8 May 2012 in Drug Abuse
Follow-up: Hives with swelling in hands & feet after taking recreational cocaine, took benadryl, no relief. What in cocaine cause so? 19 minutes later


cid:B6BD6017-2291-4F5F-9284-68F46F656B46/photo.JPG



Sent from my iPhone

Sent from my iPhone
Follow-up: Hives with swelling in hands & feet after taking recreational cocaine, took benadryl, no relief. What in cocaine cause so? 2 minutes later
cid:8E02D4FE-255E-4BD2-9F27-EC41CE4408C6/photo.JPG
 
 
Answered by Dr. Raju A.T 50 minutes later
Hi,

Thanks for your query.

Sometimes cocaine is mixed with many unknown ingredients which can cause a hypersensitivity reaction in susceptible individuals.Such reactions often present with hives often self limiting but some times can get serious and may need emergency management.

I would suggest you to visit the ER as soon as possible and make sure that this does not get worsened.Mild antihistaminics like Benadryl may not work in this condition.May need treatment with Intravenous antihistaminics or steroid injections.

Hope I have answered your query. Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
 
Follow-up: Hives with swelling in hands & feet after taking recreational cocaine, took benadryl, no relief. What in cocaine cause so? 12 minutes later
Yes well dah I amhaving "sensitivity" ala photos sent caused by something in the drug. I didn't needy pay to be told that! Thequestion really is what are mostcommo
Or likely drug either overdoses that cause hives. For example if drug was laced with an amphetamine like aderall would and too much ingested would thatcause hives. I mean I smoothing fir a more profound sanders then telling me what I already know. If an iv weregiben in hospital would tHat justcontaim a very large doseof regular Benydrl?
 
 
Answered by Dr. Raju A.T 16 minutes later
Hi,

Thanks for writing back.

Firstly,I am sorry that I was unaware of your knowledge.

Cocaine is frequently adulterated or “cut” with various powdery fillers to increase its weight and effect. The substances most commonly used in this process are methamphetamine, benzocaine, inositol and baking soda any amongst these can cause hypersensitivity in susceptible people.

Yes, when laced with amphetamine or levamisole can cause such hives.

IV treatment for hypersensitivity may include higher doses of antihistaminics of class other than Benadryl and also may include steroids.

Hope I answered you in complete.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor